Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

July 8, 2012Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 8, 2012, 3:09 AM CDT for Stewart County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 3:09 AM CDT (08:09 UTC)
Expired
Jul 8, 2012, 4:15 AM CDT
In force
66 min
Issued by
NWS Nashville, TN

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1967 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
2142 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WWUS84 KOHX 080809
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CDT SUN JUL 8 2012

TNZ005-080915-
STEWART-
309 AM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...

AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TENNESSEE RIDGE...OR 5 MILES
NORTH OF ERIN...MOVING WEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  DOVER BY 345 AM CDT.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3652 8763 3637 8767 3637 8771 3633 8778
      3633 8786 3635 8794 3635 8798 3636 8800
      3644 8806 3657 8803

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:07 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 8, 12:07 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 AM CDT SUN JUL 8 2012

.UPDATE...FOR AVIATION.

&&

.AVIATION...
06Z TAFS...SCT TSRA AFFECTING THE KBNA AREA WILL CONTINUE TO MOVE
WNW NEAR 10KT POSSIBLY IMPACTING KCKV THROUGH 08Z. BRIEF DOWNPOURS
AND GUSTS AROUND 30KT WILL BE COMMON WITH ANY TSRA. AFTER
08Z...LIGHT WIND AND VFR CONDITIONS EXPECTED THROUGH MIDDAY SUNDAY.
SCT TSRA WILL DEVELOP AGAIN SUNDAY AFTERNOON...BECOMING MORE
NUMEROUS BY SUNDAY EVENING AS A FRONT APPROACHES FROM THE NORTH.

13

&&

.PREV DISCUSSION... /ISSUED 851 PM CDT SAT JUL 7 2012/

UPDATE...
PER CURRENT REGIONAL SATELLITE AND RADAR TRENDS...ALONG WITH SFC OBS...
AND TAKING A LOOK AT THE KOHX 00Z SUN UPPER AIR PROFILE AND INDICES...
BELIEVE THAT THERE MAYBE A SLIGHT CHANCE OF SHWRS/TSTMS BEFORE MIDNIGHT...
BUT...LIKE THE PREVIOUS NIGHTS...WILL KEEP THE MID STATE DRY OVERNIGHT.
THIS THE RESULT OF A CONTINUANCE THROUGHOUT THE NIGHT AT LEAST OF THE
CURRENT UPPER LEVEL RIDGING PATTERN AND DIFFUSE HIGH PRESSURE SFC PATTERN.
OVERNIGHT LOWS SEEM GENERALLY IN LINE WITH CURRENT TEMPS AND FORECASTED
VALUES AND WILL THUS NOT MAKE ANY SIGNIFICANT CHANGES AT THIS TIME ALSO.
HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT THE ABOVE REASONING.

31

PREV DISCUSSION.../ISSUED 421 PM CDT SAT JUL 7 2012/

SHORT TERM...UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN THIS
WEEKEND AND GIVE WAY TO A TROUGH THAT WILL SETTLE OVER THE EASTERN
U.S. POPS WILL INCREASE THROUGH SATURDAY NIGHT AND SUNDAY.
TEMPERATURES WILL FINALLY BEGIN TO SHY AWAY FROM THE HUNDREDS AS
MORE MOISTURE ENTERS THE AREA OVER THE NEXT COUPLE OF DAYS.
DIURNAL HEATING ALONG WITH THE APPROACHING FRONT WILL GIVE THE
NORTHERN PORTION OF OUR AREA A HIGHER CHANCE OF STRONG TO SEVERE
STORMS ON SUNDAY. INCREASED POPS MONDAY MORNING AS A COLD FRONT,
ASSOCIATED WITH AN UPPER LEVEL TROUGH, BEGINS TO MOVE SOUTHEAST
ACROSS THE AREA. SOUNDINGS INDICATE PWAT VALUES CLIMBING AND
TOPPING OUT AROUND 2 INCHES ON MONDAY ALONG WITH PLENTY OF
INSTABILITY. LOW TEMPERATURES EXPECTED TO REMAIN IN THE MID TO LOW
70S AT NIGHT AND FALL FROM THE UPPER 90S ON SUNDAY TO THE UPPER
80S ON MONDAY. CLOUD COVER INCREASES AS THE COLD FRONT SETTLES IN
ON MONDAY AND STICKS AROUND INTO THE LONG TERM.

LONG TERM...TEMPS EXPECTED TO REMAIN NEAR NORMAL...HIGHS IN THE
UPPER 80S, LOWS NEAR 70. FRONTAL BOUNDARY APPEARS TO STALL AND
LOOKS LIKE IT COULD BRING A DECENT AMOUNT OF RAIN TO THE SOUTHEAST
COUNTIES OF THE MID-STATE. INSTABILITY ALONG THE BOUNDARY WILL
ENCOURAGE SCATTERED THUNDERSTORMS THROUGHOUT THE LONG TERM
FORECAST.

11

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 7, 7:24 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CDT SAT JUL 7 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-081000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
724 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS
GENERALLY ALONG AND NORTH OF INTERSTATE 4O ON SUNDAY. MAIN
CONCERN WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE
DAMAGING WINDS AND LARGE HAIL.

NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY...WITH ISOLATED
TO SCATTERED THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. A
FEW STORMS MAY REACH STRONG THRESHOLDS. WITH STRONG THUNDERSTORMS
THAT DO DEVELOP...STRONG WINDS...BRIEF HEAVY RAINFALL...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...AND HAIL WILL BE THE MAIN
CONCERNS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jul 8, 1:47 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
147 AM CDT SUN JUL 8 2012

TNZ005-022-023-080745-
BENTON-HOUSTON-STEWART-
147 AM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...HOUSTON AND
SOUTHERN STEWART COUNTIES...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ERIN...MOVING WEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  TENNESSEE RIDGE BY 210 AM CDT.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3637 8802 3637 8801 3638 8802 3647 8800
      3639 8760 3620 8763 3621 8767 3623 8771
      3625 8778 3623 8784 3624 8795 3622 8796
      3623 8806

SHAMBURGER
Local storm report, Jul 8, 1:58 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 AM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     MCEWEN                  36.11N 87.64W
07/08/2012                   HUMPHREYS          TN   911 CALL CENTER

            TREES BLOWN DOWN ON TRACE CREEK ROAD AND HIGHWAY 70 IN
            MCEWEN. TIME ESTIMATED BASED ON RADAR.

&&

SHAMBURGER
Special weather statement, Jul 8, 2:35 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 AM CDT SUN JUL 8 2012

TNZ005-080800-
STEWART-
235 AM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY...

AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF DOVER...MOVING NORTHWEST AT 5
MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3652 8788 3636 8797 3637 8801 3644 8807
      3647 8806 3649 8806 3653 8804 3661 8805

SHAMBURGER
Local storm report, Jul 8, 2:53 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 AM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     8 W DICKSON             36.09N 87.52W
07/08/2012                   DICKSON            TN   911 CALL CENTER

            TREES AND POWER LINES BLOWN DOWN IN TENNESSEE CITY ALONG
            HIGHWAY 70. TIME ESTIMATED BASED ON RADAR.

&&

SHAMBURGER
Local storm report, Jul 8, 3:01 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
301 AM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     CHARLOTTE               36.18N 87.35W
07/08/2012                   DICKSON            TN   PUBLIC

            TREES REPORTED BLOWN DOWN. TIME ESTIMATED FROM RADAR.

1235 AM     TSTM WND DMG     DICKSON                 36.08N 87.38W
07/08/2012                   DICKSON            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE CITY OF DICKSON. VERY HEAVY
            RAINFALL AND FREQUENT DANGEROUS LIGHTNING.

0100 AM     TSTM WND DMG     8 W DICKSON             36.09N 87.52W
07/08/2012                   DICKSON            TN   911 CALL CENTER

            TREES AND POWER LINES BLOWN DOWN IN TENNESSEE CITY ALONG
            HIGHWAY 70. TIME ESTIMATED BASED ON RADAR.

0110 AM     TSTM WND DMG     MCEWEN                  36.11N 87.64W
07/08/2012                   HUMPHREYS          TN   911 CALL CENTER

            TREES BLOWN DOWN ON TRACE CREEK ROAD AND HIGHWAY 70 IN
            MCEWEN. TIME ESTIMATED BASED ON RADAR.

&&

SHAMBURGER
Special weather statement, Jul 8, 3:09 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CDT SUN JUL 8 2012

TNZ005-080915-
STEWART-
309 AM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...

AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TENNESSEE RIDGE...OR 5 MILES
NORTH OF ERIN...MOVING WEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  DOVER BY 345 AM CDT.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3652 8763 3637 8767 3637 8771 3633 8778
      3633 8786 3635 8794 3635 8798 3636 8800
      3644 8806 3657 8803

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:21 PM CDTSpecial Weather StatementOHXCheatham24 min
Jul 7, 11:27 PM CDTSpecial Weather StatementOHXDavidson63 min
Jul 7, 11:44 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery46 min
Jul 7, 11:53 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson20 min
Jul 8, 12:19 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart41 min
Jul 8, 12:32 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys28 min
Jul 8, 12:51 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Stewart54 min
Jul 8, 1:27 AM CDTFlash Flood WarningOHXDickson, Humphreys116 min
Jul 8, 1:42 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys63 min
Jul 8, 1:47 AM CDTSpecial Weather StatementOHXHouston58 min
Jul 8, 2:35 AM CDTSpecial Weather StatementOHXStewart25 min
Jul 8, 2:13 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys32 min
Jul 8, 3:17 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys28 min
Jul 8, 3:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Jul 8, 4:00 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson30 min
Jul 8, 4:14 PM CDTSpecial Weather StatementOHXDavidson31 min
Jul 8, 4:17 PM CDTSpecial Weather StatementOHXDavidson28 min
Jul 8, 4:31 PM CDTSpecial Weather StatementOHXWilliamson29 min
Jul 8, 4:49 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson41 min
Jul 8, 4:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson38 min
Jul 8, 5:10 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson35 min
Jul 8, 5:15 PM CDTSevere Thunderstorm WarningOHXWilson45 min
Jul 8, 5:26 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson23 min
Jul 8, 5:43 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Wilson62 min
Jul 8, 5:44 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson46 min
Jul 8, 6:02 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson32 min
Jul 8, 6:15 PM CDTAreal Flood AdvisoryOHXRutherford, Smith, Wilson66 min
Jul 8, 6:25 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale35 min
Jul 8, 6:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton36 min
Jul 8, 6:52 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale27 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.